# SDR CA050920007

- Difficulty date: August 31, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Maule M-7-235B
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: M7235B
- Condition: Burned
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT COMPLAINED OF ABNORMAL CARB HEAT OPERATION IN FLIGHT AND BACK AT BASE ON GROUND.  COWLS REMOVED ONLY TO DISCOVER LARGE FIST SIZE BURN HOLE THROUGH LT MUFFLER AND HEAT MUFF SHROUD. CARB HEAT HOSE WAS TOTALLY BURNED OFF AND INDUCTION AIR BOX SUSTAINED MINOR DAMAGE BUT NOT TO AIR VALVE OR SEAL.  CAUSE WAS DETERMINED TO BE THAT THE INTERNAL BAFFLE HAD BROKEN AWAY AT THE TOP TACK WELDS AND FALLEN DOWN CAUSING A HEAT SINK ON THE MUFFLER BOTTOM AND BURNING THROUGH.  NEW PARTS WHERE INSTALLED AND REPAIRS TO LOWER COWL CARRIED OUT AND AIRCRAFT RELEASED FOR RETURN TO SERVICE.
